Alert archive / California / Flood Watches in 2019

Flood Watch 1, NWS Eureka, CA

January 15, 2019Humboldt County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this flood watch at Jan 15, 2019, 9:15 AM PST for Humboldt County, Mendocino County, Trinity County, California. It took effect at Jan 16, 2019, 6:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2019, 9:15 AM PST (17:15 UTC)
In effect from
Jan 16, 2019, 6:00 PM PST
Expired
Jan 17, 2019, 3:52 PM PST
In force
22 hr
Issued by
NWS Eureka, CA
Flood severity
None

Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WGUS66 KEKA 151715
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
915 AM PST Tue Jan 15 2019

CAZ104-106>113-161200-
/O.NEW.KEKA.FA.A.0001.190117T0200Z-190118T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity-
Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
915 AM PST Tue Jan 15 2019

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

The National Weather Service in Eureka has issued a

* Flood Watch for a portion of northwest California, including 
  the following areas, Mendocino Coast, Northeastern Mendocino 
  Interior, Northern Trinity, Northwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Southern Humboldt Interior, 
  Southern Trinity, Southwestern Humboldt, and Southwestern 
  Mendocino Interior. 

* From Wednesday evening through Thursday afternoon

* Heavy rain is expected late Wednesday afternoon through
  Wednesday night. Three to five inches of rain can be expected. 
  Additional precipitation is expected with showers and isolated 
  thunderstorms on Thursday. 

* Ponding of water on roadways, rises on small rivers and creeks,
  and mud slides or debris flows over recent burn scar areas are
  possible with locally heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
7 follow-up statements
133 
WGUS66 KEKA 152229
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
229 PM PST Tue Jan 15 2019

CAZ104-106>113-161215-
/O.EXT.KEKA.FA.A.0001.190117T0200Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity-
Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
229 PM PST Tue Jan 15 2019

...FLOOD WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The Flood Watch is now in effect for

* A portion of northwest California, including Mendocino and
  Trinity counties and Southern Humboldt county. 

* From Wednesday evening through Thursday morning

* Heavy rain is expected late Wednesday afternoon through
  Wednesday night. Three to five inches of rain can be expected
  from Wednesday afternoon through Thursday afternoon. The
  heaviest rain is expected to fall Wednesday night. 

* Ponding of water on roadways, rises on small rivers and creeks,
  and mud slides or debris flows over recent burn scar areas are
  possible with locally heavy rain. 

* The Navarro and Russian rivers will experience rapid rises by
  early Thursday morning. This may result in minor flooding and
  possible road closures  

* The Eel river is forecast to slowly rise through the day on 
  Thursday.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
319 
WGUS66 KEKA 161208
FFAEKA

Flood Watch
National Weather Service Eureka CA
408 AM PST Wed Jan 16 2019

CAZ104-106>113-162100-
/O.CON.KEKA.FA.A.0001.190117T0200Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity-
Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
408 AM PST Wed Jan 16 2019

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

The Flood Watch continues for

* A portion of northwest California, including the following 
  areas, Mendocino Coast, Northeastern Mendocino Interior, 
  Northern Trinity, Northwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Southern Humboldt Interior, 
  Southern Trinity, Southwestern Humboldt, and Southwestern 
  Mendocino Interior. 

* From this evening through Thursday morning.

* The heaviest rain will occur late this afternoon and this
  evening with the cold front, but showers with heavy downpours
  will continue into Thursday. Three to five inches of rain can be
  expected from Wednesday afternoon through Thursday afternoon.

* Ponding of water on roadways, rapid rises on small rivers and 
  creeks, and mud slides or debris flows over recent burn scar 
  areas are possible with locally heavy rain.

* The Navarro and Russian rivers will experience rapid rises by
  early Thursday morning. This may result in minor flooding and
  possible road closures.   

* The Eel river will rise tonight and Thursday, cresting Thursday
  afternoon or Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
044 
WGUS66 KEKA 162051
FFAEKA

Flood Watch
National Weather Service Eureka CA
1251 PM PST Wed Jan 16 2019

CAZ104-106>113-171230-
/O.CON.KEKA.FA.A.0001.190117T0200Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity-
Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
1251 PM PST Wed Jan 16 2019

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING
THROUGH THURSDAY MORNING...

The Flood Watch continues for

* A portion of northwest California, including Mendocino and 
  Trinity counties and Southern Humboldt county. 

* From this evening through Thursday morning.

* The heaviest rain will occur late this afternoon and this
  evening with the cold front, but showers with heavy downpours
  will continue into Thursday. Three to five inches of rain can be
  expected from this afternoon through Thursday afternoon.

* Ponding of water on roadways, rapid rises on small rivers and 
  creeks, and mud slides or debris flows over recent burn scar 
  areas are possible with locally heavy rain.

* The Navarro and Russian rivers will experience rapid rises by
  early Thursday morning. This may result in minor flooding and
  possible road closures.   

* The Eel river will rise tonight and Thursday, cresting Thursday
  afternoon or Thursday night.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
253 
WGUS66 KEKA 170528
FFAEKA

Flood Watch
National Weather Service Eureka CA
928 PM PST Wed Jan 16 2019

CAZ104-106>108-110>113-171330-
/O.CON.KEKA.FA.A.0001.000000T0000Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
928 PM PST Wed Jan 16 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* A portion of northwest California, including Mendocino and
  Trinity counties and Southern Humboldt county. 

* Through Thursday morning

* The heaviest rain has occurred this afternoon and evening with
  the cold front, but showers with heavy downpours will continue
  into Thursday. Rainfall amounts of up to an inch can be
  expected Thursday afternoon.
 
* Ponding of water on roadways, rapid rises on small rivers and 
  creeks, and mud slides or debris flows over recent burn scar 
  areas are possible with locally heavy rain. 

* Flooding may occur or be occurring on the Russian River, the
  Navarro River and Eel River. Separate statements have been
  issued for those rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

CAZ109-171330-
/O.CON.KEKA.FA.A.0001.000000T0000Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-
928 PM PST Wed Jan 16 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* A portion of northwest California, including the following 
  area, Mendocino Coast. 

* Through Thursday morning

* The heaviest rain has occurred this afternoon and evening with
  the cold front, but showers with heavy downpours will continue
  into Thursday. Rainfall amounts of up to an inch can be expected
  Thursday afternoon.

* Ponding of water on roadways, rapid rises on small rivers and 
  creeks, and mud slides or debris flows over recent burn scar 
  areas are possible with locally heavy rain. 

* Rapid rises are occurring on the Garcia River. This may flood
  highway 1 north of Point Arena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
395 
WGUS66 KEKA 171123
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
323 AM PST Thu Jan 17 2019


CAZ104-106-108-111-112-171230-
/O.CAN.KEKA.FA.A.0001.000000T0000Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
323 AM PST Thu Jan 17 2019

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northwest California has been
cancelled. Outside of local areas near the Carr, Delta, and
Mendocino Complex burn scars, as well as local portions of some of
the larger rivers, rainfall rates are not expected to cause 
flooding. There will continue to be some heavy downpours through
the day Thursday, that may cause ponding and local street 
flooding.

$$

CAZ107-110-113-171930-
/O.EXT.KEKA.FA.A.0001.000000T0000Z-190118T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-Northwestern Mendocino Interior-
Southeastern Mendocino Interior-
323 AM PST Thu Jan 17 2019

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON FOR POTENTIAL
MUD AND DEBRIS FLOWS FOR THE CARR, DELTA, AND MENDOCINO BURN SCAR
AREAS...

The Flood Watch is now in effect for

* The burn scars of the Carr, Delta, and Mendocino Complex. 

* Through this afternoon.

* The heaviest rain has occurred this afternoon and evening with
  the cold front, but showers with heavy downpours will continue
  into Thursday. Additional rainfall amounts of up to an inch can
  be expected today. 

* Ponding of water on roadways, rapid rises on small rivers and 
  creeks, and mud slides or debris flows over recent burn scar 
  areas are possible with locally heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

CAZ109-171930-
/O.CON.KEKA.FA.A.0001.000000T0000Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-
323 AM PST Thu Jan 17 2019

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY...

The Flood Watch continues for

* Areas near the lower Garcia River in coastal Mendocino County. 

* Until noon PST today

* Rises on the Garcia River near Highway 1 and Highway 128 north
  of Point Arena may cause localized flooding today. 

* The heaviest rain has already fallen with the cold front, but
  showers with heavy downpours will continue through Thursday.
  Additional rainfall amounts today of one half inch to one inch
  are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
747 
WGUS66 KEKA 171839
FFAEKA

Flood Watch
National Weather Service Eureka CA
1039 AM PST Thu Jan 17 2019

CAZ109-171945-
/O.CAN.KEKA.FA.A.0001.000000T0000Z-190117T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-
1039 AM PST Thu Jan 17 2019

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northwest California has been
cancelled. 

$$

CAZ107-110-113-180000-
/O.CON.KEKA.FA.A.0001.000000T0000Z-190118T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-Northwestern Mendocino Interior-
Southeastern Mendocino Interior-
1039 AM PST Thu Jan 17 2019

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

The Flood Watch is now in effect for

* The burn scars of the Carr, Delta, and Mendocino Complex. 

* Through this afternoon.

* Showers with heavy downpours will be possible this afternoon. 

* Ponding of water on roadways, rapid rises on small rivers and 
  creeks, and mud slides or debris flows over recent burn scar 
  areas are possible with locally heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
859 
WGUS66 KEKA 172352
FFAEKA

Flood Watch
National Weather Service Eureka CA
352 PM PST Thu Jan 17 2019

CAZ107-110-113-180100-
/O.CAN.KEKA.FA.A.0001.000000T0000Z-190118T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-Northwestern Mendocino Interior-
Southeastern Mendocino Interior-
352 PM PST Thu Jan 17 2019

...FLOOD WATCH HAS EXPIRED...

The Flood Watch for a portion of northwest California has expired.
A few showers will continue, but the threat for flooding has
diminished.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 15, 5:27 AM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 15, 5:27 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
527 AM PST Tue Jan 15 2019

.SYNOPSIS...Rain showers and breezy southeast winds will be found
across northwest California through Wednesday morning as a wave of
low pressure passes by. A strong storm will bring heavier rain and
strong winds Wednesday afternoon through Thursday, along with high
surf for the coastal waters. Chances for rain will continue into
the weekend, followed high pressure returning with drier weather
next week.

&&

.DISCUSSION...Clouds have overspread all of northwest California
early this morning and showers have finally expanded to most
areas near and south of Cape Mendocino. A complex but relatively
broad and weak area of low pressure off the California coast will
continue to lift northeastward, with more in the way of shower
activity lifting across our area through today and tonight. Little
has changed with the expected weather conditions through
Wednesday morning, though rainfall amounts have trended lighter by
a tenth of an inch or two, with a quarter of an inch to three
quarters of an inch expected across the bulk of our area. 1-2
inches and locally higher amounts will fall over south and
southeast-facing mountainous terrain, particularly around the
Trinity Alps and Yolla Bollys. The coastal plain will see the
lightest amounts as southeast flow downslopes from the higher
terrain, and keeps rain relatively light. Snow levels are starting
out below 4,000 feet over portions of Trinity county, but will
rise closer to 5,000 feet by Wednesday morning. While some of the
higher elevation passes along Highway 36 may see some snow showers
initially before snow levels rise, amounts will be minor. The
only highway pass significantly impacted will be Scott Mountain
Summit on highway 3, where over a foot of snow may fall before the
transition to rain on Wednesday. Breezy southeast winds will pick
up today and tonight, but will not become too strong until
Wednesday.

The focus will continue to be on a much stronger storm system
tracking eastward across the Pacific. This storm will peak in
intensity near 970 mb Wednesday evening, but the center will stay
well offshore, while sending a strong cold front across our area
Wednesday evening. Winds aloft, only 1500 to 2500 ft above sea
level, will increase to 50 to 60 kt from the south ahead of this
front. An inversion will likely keep the full force of these
winds from mixing down to the surface along the coast, though
exposed headlands may see gusts approach 45 mph. Have issued a
wind advisory for many of the higher elevation hills and ridges
inland, above 2500 ft for northeast Mendocino and Trinity, and
above 1500 ft elsewhere. Considered a High Wind Watch...however,
our criteria is 70 mph gusts for the high elevations, and do not
think those speeds will be achieved outside of the exposed
mountain/ridgetop locations. Later shifts should consider adding a
wind advisory for the coast, particularly Del Norte County, where
brief gusts over 45 mph may occur for a few hours ahead of the
front.

Rainfall has trended a bit heavier with this system, by perhaps
0.20-0.50 inches from previous model runs, with generally 2 to 5
inches a good bet across northwest California from Wednesday
afternoon through Thursday night. Locally heavier amounts are
possible over south-facing high terrain. The heaviest rain will
occur along the front Wednesday evening, and we are still
concerned that rates may approach the debris flow thresholds for
the Mendocino Complex burn scar of 0.80 inches in an hour. Some
minor urban and small stream flooding is possible elsewhere, but
otherwise flash flood criteria for the rest of the area is greater
than an inch per hour, and we do not expect rates that high.
Significant rises will occur on area main-stem rivers by Thursday
morning, to the highest levels of this season so far, but flooding
is not expected. The only site expected to exceed 'action' or
'monitor' stage is the Eel River at Fernbridge.

In the wake of the front, showers will persist through Thursday
night while the upper-level trough swings through. This trough
will bring increasingly cold air aloft, with snow levels dropping
from 6000 feet on Wednesday to 4000 feet Thursday afternoon.
Recent model runs have increased the potency of this cold air and
instability, and shower activity late Wednesday night through
Thursday will carry a punch at times. Some thunderstorms and
brief small hail mixing in with heavier downpours will be possible
along the coastal plain. Snow will continue to pile up at Scott
Mountain summit, but accumulating snow will remain above most
other highway passes. The exception may be some of the higher
spots on highway 36 by Thursday afternoon. We may need a winter
weather advisory for that area, but will consider that if
confidence increases later today or tomorrow.

A warm front may clip northwest CA with some light rain on Friday
into Saturday, so we have kept at least the chance of showers in
after our strong mid-week system passes by. Another cold front
will pass by with a period of moderate rain around Sunday, but
then much of next week is looking drier and milder as high
pressure rebuilds. /AAD

&&

.AVIATION...Light rain will develop at ACV and CEC this morning as
rain spreads northward along the Redwood Coast. Ceilings are
expected to drop to around 5000 ft as the rain moves over each
terminal, with VFR conditions persisting through the day. Low level
wind shear will also accompany the arrival of precipitation at ACV
as SE winds increase above the surface. Will also have to watch the
potential for LLWS to move into CEC later in the morning although
the threat looks a little more marginal farther north. Meanwhile,
persistent light rain will keep ceilings fluctuating between VFR and
MVFR at UKI, with MVFR prevailing by late morning. LLWS should come
to an end across all TAF sites by late morning. /CB

&&

.MARINE...Fresh southeast breezes over the southern outer waters
will spread into the northern outer waters later this morning, with
short period seas gradually building to 10-12 ft by this evening in
response. These conditions will then continue into Wednesday
morning, necessitating Small Craft Advisories for the outer waters.
Meanwhile, a decaying mid period westerly swell will continue to
wane through tonight and contribute to chaotic combined seas
throughout the coastal waters. A Gale Watch remains in effect
Wednesday and Wednesday night as winds rapidly increase ahead of a
powerful sub 970 mb low passing well northwest of the area. There is
a high likelihood of gales developing across the outer waters on
Wednesday, however we will give the models another run to account
for any track/timing differences before making the decision to
upgrade to a warning. There is also a possibility that winds will
gust to storm force during the peak of the event on Wednesday
afternoon. In addition to the winds and steep short period seas, a
giant westerly swell is still poised to propagate into the coastal
waters Wednesday night into Thursday with wave heights topping out
around 25 feet. This will add another element to the already
hazardous conditions, likely creating significant concerns for local
crab fishing interests. Conditions look to improve at least briefly
for Friday as high pressure builds over the west coast. /CB

&&

.BEACH HAZARDS/TIDES...A developing Pacific storm system will
generate a huge westerly swell that will impact NW California
beaches on Thursday. This swell combined with brisk SW winds may
produce a 1 to 1.5 foot storm surge on top of high tide, which could
result in localized coastal flooding as well as very large surf.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 1 PM to 10 PM PST Wednesday for CAZ102-
     105>108-110>113.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Wednesday
     morning through late Wednesday night for PZZ470-475.

     Small Craft Advisory from 9 AM this morning to 10 AM PST
     Wednesday for PZZ470.

     Small Craft Advisory until 10 AM PST Wednesday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 15, 5:31 AM PST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
531 AM PST Tue Jan 15 2019

CAZ102-105>108-110>113-161345-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
531 AM PST Tue Jan 15 2019

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Wind Advisory is in effect for exposed high terrain of northeast
Mendocino and Trinity county above 2,500 feet, and for the remainder
of inland northwest California above 1,500 feet.

Snow levels around 4,000 feet over Trinity County with showery
precipitation may result in locally heavy snowfall over Scott
Mountain Summit on Highway 3 today and tonight.

A large, powerful storm system will bring strong winds and heavy
rain Wednesday afternoon into Wednesday night. Snow levels will fall
to around 4,000 feet on Thursday with more snowfall for Scott
Mountain summit, and perhaps some of the higher passes on Highway 36.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-103-104-109-161345-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
531 AM PST Tue Jan 15 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A large, powerful storm system will bring gusty winds and heavy rain
Wednesday afternoon into Wednesday night. High surf will likely
result in hazardous beach conditions and possibly minor coastal
flooding by Thursday.

A slight chance of thunderstorms will be possible from Wednesday
evening through Thursday afternoon. Small hail will also be possible
from Wednesday night through Thursday afternoon, with at least heavy
downpours likely with stronger showers.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:29 AM PSTSmall Craft AdvisoryEKA30 hr
Jan 15, 4:08 AM PSTWind AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity52 hr
Jan 15, 9:42 AM PSTGale WarningEKA50 hr
Jan 15, 9:42 AM PSTHazardous Seas WatchEKA17 hr
Jan 15, 1:59 PM PSTSmall Craft AdvisoryEKA25 hr
Jan 15, 2:23 PM PSTHigh Surf WarningEKADel Norte, Humboldt, Mendocino54 hr

Nearby

Flood Watches in California, 2019Every flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.